MAUDE Adverse Event Report: LIMACORPORATE S.P.A. H-MAX S LATERALIZING; H-MAX S LATERALIZING UNCEMENTED STEMS (TI6AL4V + HA) N.8

LIMACORPORATE S.P.A. H-MAX S LATERALIZING; H-MAX S LATERALIZING UNCEMENTED STEMS (TI6AL4V + HA) N.8
Model Number UNCEMENTED STEM
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1304218, no pre-existing anomaly was found on a total of 31 devices manufactured with the same lot #.According to our records, at least 21 out of 31 femoral stems with lot #1304218 and ster.1400114 have been implanted and this is the only complaint received on this lot #.Device analysis explanted devices weren't returned to limacorporate for further analysis.X-rays analysis limacorporate received one x-ray referring to pre-operative revision surgery.The x-ray received - taken two weeks prior to the revision surgery but the exact date is unknown - and a picture of the explanted devices have been evaluated by a medical consultant.Following, the medical consultant comments: "indeed the stem appears suspicious of being loose on the x-ray as there is no cortical contact.However, there are several features that contradict such assumption, especially there are no lucent lines and no cortical reaction.Indeed, the stem has been undersized and implanted in a varus position, however, whether there has been some subsidence can only be verified by comparing with previous x-rays.It is possible that stems become stable even in such unfortunate condition, with or without subsidence.As all this must be taken into consideration before surgery; it is necessary to find other indicators for loosening.First of all, the clinical appearance must fit to loosening.Loosening can also be excluded by ct-scan and/or bone scan.I hope this has been done, x-ray alone without additional confirmation is not an indication for surgery.And if the surgeon finds the implant to be stable, he should not try to remove it except there is suspicion of infection".Considering that: · check of manufacturing charts highlighted no anomalies on components manufactured with lot #1304218; · the survivorship of the implant is of over 7 years; · according to the received information the femoral stem was undersized and had subsided, however during the revision surgery the stem was found to not be loose; · according to the medical consultant "the stem appears suspicious of being loose on the x-ray as there is no cortical contact.However, there are several features that contradict such assumption, especially there are no lucent lines and no cortical reaction.Indeed, the stem has been undersized and implanted in a varus position, however, whether there has been some subsidence can only be verified by comparing with previous x-rays"; · the stem even if it was found to not be loose, it was still explanted; according to the medical consultant "[.] if the surgeon finds the implant to be stable, he should not try to remove it except there is suspicion of infection"; we can state that the event is not product related.Considering that the stem has been observed to be undersized and implanted in varus position, and that other indicators for loosening should have been found, we can state that the event is surgical-factor related.Pms data according to limacorporate pms data, the revision rate of h-max s stems - belonging to the family codes 4250.20.Xxx and 4251.20.Xxx - due to loosening is 0.01%.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a combined initial-final mdr.
 
Event or Problem Description
Hip revision surgery performed on (b)(6) 2024, due to implant loosening.According to the received information, based on the x-rays the h-max s lateralized femoral stem #8 (product code 4251.20.080, lot #1304218 - ster.1400114) was undersized and had subsided.It was reported it is not known how long the stem had been subsiding, and that no specific event for the subsidence was determined.The following components were removed: · h-max s lateralized femoral stem #8 (product code 4251.20.080, lot #1304218 - ster.1400114) · femoral modular head - s ø36mm (product code 5010.09.361, lot #1610104 - ster.1600216) · delta neutral liner øint 36mm #l (product code 5885.51.260, lot #1618032 - ster.1700028) it was reported that during surgery the stem was found to not be loose and consequently it took some time to remove the bone which seemed to hold the stem firmly in the femur.The surgeon responsible for the revision surgery is different from the surgeon responsible for the primary implant.Patient is a female, 73 years old.No other clinical information was available.Previous surgery took place on (b)(6) 2017.Event happened in australia.

Brand Name
H-MAX S LATERALIZING
Common Device Name
H-MAX S LATERALIZING UNCEMENTED STEMS (TI6AL4V + HA) N.8
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key21091078
Report Number3008021110-2024-00102
Device Sequence Number9105795
Product Code JDI
UDI-Device Identifier08033390061506
UDI-Public08033390061506
Combination Product (Y/N)N
PMA/510(K) Number
K160011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberUNCEMENTED STEM
Device Catalogue Number4251.20.080
Device Lot Number1304218
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown